Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/11846
Title: Doubly Robust and Multiple-Imputation-Based Generalized Estimating Equations
Authors: TESHOME AYELE, Birhanu 
MOLENBERGHS, Geert 
SOTTO, Cristina 
Kenward, Michael G.
Issue Date: 2011
Publisher: TAYLOR & FRANCIS INC
Source: JOURNAL OF BIOPHARMACEUTICAL STATISTICS, 21(2). p. 202-225
Abstract: Generalized estimating equations (GEE), proposed by Liang and Zeger (1986), provide a popular method to analyze correlated non-Gaussian data. When data are incomplete, the GEE method suffers from its frequentist nature and inferences under this method are valid only under the strong assumption that the missing data are missing completely at random. When response data are missing at random, two modifications of GEE can be considered, based on inverse-probability weighting or on multiple imputation. The weighted GEE (WGEE) method involves weighting observations by the inverse of their probability of being observed. Imputation methods involve filling in missing observations with values predicted by an assumed imputation model, multiple times. The so-called doubly robust (DR) methods involve both a model for the weights and a predictive model for the missing observations given the observed ones. To yield consistent estimates, WGEE needs correct specification of the dropout model while imputation-based methodology needs a correctly specified imputation model. DR methods need correct specification of either the weight or the predictive model, but not necessarily both. Focusing on incomplete binary repeated measures, we study the relative performance of the singly robust and doubly robust versions of GEE in a variety of correctly and incorrectly specified models using simulation studies. Data from a clinical trial in onychomycosis further illustrate the method.
Notes: Molenberghs, G (reprint author),[Birhanu, Teshome; Molenberghs, Geert; Sotto, Cristina] Hasselt Univ, I BioStat, B-3590 Diepenbeek, Belgium. [Molenberghs, Geert] Katholieke Univ Leuven, I BioStat, Louvain, Belgium. [Sotto, Cristina] Univ Philippines, Sch Stat, Quezon City 1101, Philippines. [Kenward, Michael G.] London Sch Hyg & Trop Med, Dept Med Stat, London WC1, England. geert.molenbergs@uhasselt.be
Keywords: Data augmentation; Doubly robust GEE; Missing at random; Multiple imputation; Weighted GEE;data augmentation; doubly robust GEE; missing at random; multiple imputation; weighted GEE
Document URI: http://hdl.handle.net/1942/11846
ISSN: 1054-3406
e-ISSN: 1520-5711
DOI: 10.1080/10543406.2011.550096
ISI #: 000288281800004
Rights: Copyright of Journal of Biopharmaceutical Statistics is the property of Taylor & Francis Ltd and its content may not be copied or emailed to multiple sites or posted to a listserv without the copyright holder's express written permission. However, users may print, download, or email articles for individual use.
Category: A1
Type: Journal Contribution
Validations: ecoom 2012
Appears in Collections:Research publications

Files in This Item:
File Description SizeFormat 
DR-GEE.pdf
  Restricted Access
Published version194.18 kBAdobe PDFView/Open    Request a copy
Show full item record

SCOPUSTM   
Citations

19
checked on Sep 5, 2020

WEB OF SCIENCETM
Citations

23
checked on May 22, 2022

Page view(s)

50
checked on May 20, 2022

Download(s)

42
checked on May 20, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.